Alert archive / Massachusetts / Special Marine Warnings in 2012

Special Marine Warning 39, NWS Boston/Norton, MA

July 18, 2012

NWS Boston/Norton, MA issued this special marine warning at Jul 18, 2012, 4:04 PM EDT. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 4:04 PM EDT (20:04 UTC)
Expired
Jul 18, 2012, 5:00 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

The radar

The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:10 PM EDTTSTM WND DMGDuxbury, MATREES DOWN ON FRANKLIN STREET AND UNION STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WHUS51 KBOX 182004
SMWBOX
ANZ231-250-251-182100-
/O.NEW.KBOX.MA.W.0039.120718T2004Z-120718T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  MASSACHUSETTS BAY AND IPSWICH BAY...
  COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
  MARINE SANCTUARY...
  CAPE COD BAY...

* UNTIL 500 PM EDT...

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING SEVERE WINDS IN EXCESS OF 50 KNOTS OVER
  PLYMOUTH LIGHTHOUSE...MOVING SOUTHEAST AT 20 KT.

* THE THUNDERSTORM WILL BE NEAR...
  MANOMET POINT MA AROUND 415 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 4173 7023 4186 7054 4192 7055 4194 7058
      4195 7065 4199 7071 4201 7072 4202 7068
      4205 7068 4208 7065 4211 7067 4214 7065
      4196 7009
TIME...MOT...LOC 2004Z 294DEG 19KT 4199 7059

$$

MPS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 18, 2:19 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 18, 2:19 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT WED JUL 18 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL REMAIN OVER SOUTHERN NEW ENGLAND
FOR ONE MORE DAY. A COLD FRONT WILL MOVE SLOWLY THROUGH THE REGION
THIS AFTERNOON AND EVENING BEFORE MOVING OFFSHORE LATE TONIGHT OR
EARLY THU. THE FRONT WILL BRING SHOWERS AND THUNDERSTORMS...SOME
STORMS MAY CONTAIN STRONG DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL DOWNPOURS. SEASONABLE TEMPERATURES AND LOWER HUMIDITY
WILL FOLLOW LATE THURSDAY INTO SATURDAY. WARMER AND MORE HUMID
CONDITIONS WILL RETURN SUNDAY INTO MONDAY ALONG AND AHEAD OF
ANOTHER COLD FRONT.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

215 PM UPDATE...

SEVERE TSTMS CONTINUE TO FIRE ALONG FRONTAL BOUNDARY DRAPED ACROSS
MA. SOME IMPRESSIVE CORE HEIGHTS BEING OBSERVED ON RADAR
INCREASING THE RISK FOR LARGE HAIL AND DAMAGING WINDS. LOW
PROBABILITY OF AN ISOLATED TORNADO OR WATERSPOUT ESPECIALLY NEAR
SEABREEZE BOUNDARIES PROVIDING ADDITIONAL LOW LEVEL SHEAR/SPIN UP.

ISSUED A HEAT ADVISORY FOR MUCH OF THE AREA AS TEMPS HAVE CLIMBED
TO 95-100F!  NEW RECORD HIGH FOR BDL!

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
COLD FRONT WILL SLOWLY MOVE OFFSHORE. POTENTIAL FOR TSTMS WILL
CONTINUE THROUGH THE EVENING WITH STORMS MOVING OFFSHORE
OVERNIGHT. DIURNAL COOLING WILL DIMINISH THE SUPPLY OF INSTABILITY
AFTER SUNSET. HIGH PRECIP WATER VALUES WILL LINGER...SO LOCALLY
HEAVY SHOWERS WILL CONTINUE TO BE A CONCERN. WITH STORM MOVEMENT
ROUGHLY PARALLEL TO THE FRONT...WE MAY BE IN FOR SOME TRAINING AND
A RESULTING FLOODING THREAT.

THURSDAY...
HIGH PRESSURE BUILDS SOUTH INTO NEW ENGLAND THURSDAY BUT COLD
FRONT WILL CONTINUE TO INCH ITS WAY OFFSHORE SO THERE COULD BE A
FEW LINGERING SHOWERS ALONG THE SOUTH COAST EARLY MORNING. THE
TREND WILL BE TOWARD LESS HUMIDITY IN THE AFTERNOON/EVENING. TEMPS
ALOFT AROUND 14C...SO MAX TEMPS SHOULD BE IN THE 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* SEASONABLE AND LESS HUMID CONDITIONS PERSIST INTO SATURDAY
* HEAT AND HUMIDITY BUILD BACK NORTH SUNDAY
* COLD FRONT WITH SHOWERS AND THUNDERSTORMS EXPECTED MONDAY

OVERVIEW AND MODEL PREFERENCES...
18/00Z MODEL GUIDANCE IN FAIR AGREEMENT THROUGH THE MID AND LONG
TERM PERIODS WITH SOME TYPICAL BIASES APPARENT TOWARD THE MIDDLE
PORTION OF NEXT WEEK. THE KEY WILL BE A TREND TOWARD WEAKLY
POSITIVE PNA PATTERN DEFINED BY BUILDING RIDGE OVER CENTRAL CONUS
AND SRN CANADA AND LONGWAVE TROF WITH AXIS FROM THE DELMARVA
REGION NE INTO THE MARITIMES. GIVEN THIS...MUCH OF SRN NEW ENGLAND
IS PROGGED TO BE IN BETWEEN THESE TWO FEATURES. THIS PROMOTES
GENERALLY DRY W TO NW FLOW ALOFT SFC HIGH PRES BUILDING OVER FROM
THE UPSTREAM RIDGE THROUGH THE WEEKEND. ALTHOUGH GUIDANCE DOES
SUGGEST SHORTWAVE ENERGY PUSHING INTO THE SERN BASE OF THE
LONGWAVE TROF...WHICH MAY DEVELOP A WEAK WAVE OF LOW PRES ALONG
THE STALLED FRONTAL BOUNDARY...THE DRY FLOW AND SUBSIDENCE ARE
LIKELY TO KEEP MUCH OF THE REGION DRY...WHICH AGREES WELL WITH
PREVIOUS FORECAST SHIFT/S THINKING. THEREFORE...A BLEND OF
PERSISTENCE AS WELL AS MOST RECENT GFS/ECMWF /WHICH ARE BOTH
GENERALLY DRY IN THEIR LATEST RUNS/ WILL BE USED AS A BASELINE FOR
THIS FORECAST THROUGH THE WEEKEND. AS MENTIONED EARLIER...THERE
ARE A FEW DIFFERENCES IN THE TIMING OF A STRONGER WAVE/COLD FRONT
BY LATE SUN INTO EARLY MON...WITH GFS SHOWING TYPICAL FAST BIAS
WHEN COMPARED WITH THE CONSISTENTLY SLOWER ECMWF. PREVIOUS SHIFT
FORECAST THINKING LEANED TOWARD THE SLOWER TIMING...HOLDING OFF
MOST PRECIP UNTIL MON...WHICH LOOKS GOOD ATTM. THEREFORE...NO
MAJOR CHANGES PLANNED FOR THE EARLY-MID PORTION OF THIS COMING
WEEK.

DETAILS...

THU NIGHT THROUGH SAT...
WITH GENERALLY DRY NW FLOW ALOFT AND SUBSIDENCE FROM UPSTREAM
RIDING SPILLING OVER THE REGION...SFC HIGH PRES WILL BE GRADUALLY
BUILDING OVER THE REGION FROM SRN ON/QC. THIS WILL USHER IN A
DRIER/COOLER AIRMASS AS WELL WITH DWPTS EXPECTED TO DIP INTO THE
50S AND H85 TEMPS GENERALLY AVERAGING AROUND +10C. GIVEN THE
SUBSIDENCE AND DRY AIR...CONDITIONS SHOULD REMAIN MOSTLY DRY WITH
PARTLY CLOUDY TO MOSTLY CLEAR SKIES. BL MIXING SHOULD HAVE LITTLE
TROUBLE REACHING H85 OR HIGHER...SO SUSPECT HIGH TEMPS TO BE IN
THE MID TO EVEN ISOLD UPPER 80S.

GIVEN THAT GUIDANCE IS GENERALLY LESS BULLISH WITH DIURNAL
CONVECTIVE QPF...IT APPEARS TRENDING FORECAST TOWARD THE DRY SOLN
WAS THE BETTER CALL. ALTHOUGH WITH A WEAK OPEN WAVE MOVING S OF
THE REGION IN THE BASE OF THE TROF...WILL HAVE TO MONITOR SRN
PORTIONS OF THE FA FOR SOME WEAK WRAP-AROUND PRECIP LATE FRI AND
FRI NIGHT...BUT THIS APPEARS TO BE A LOW PROB ATTM GIVEN
BAROCLINIC ZONE REMAINS WELL S OF THE REGION.

SUN INTO MON...
UPPER PATTERN WILL BE GRADUALLY TRANSITIONING FROM MERIDIONAL TO
MORE ZONAL THROUGH THIS PERIOD...WITH SHORTWAVE ENERGY MOVING
THROUGH THE TIME-MEAN JET IN NRN NEW ENGLAND. THEREFORE...GIVEN
THIS FASTER FLOW THERE CONTINUES TO BE TIMING DIFFERENCES IN THE
APPROACH OF A COLD FRONT SOMETIME IN THE LATE SUN TO MON
TIMEFRAME. THE ECMWF HAS BEEN CONSISTENTLY SLOWER WHILE GFS
APPEARS TO BE ACTUALLY SPEEDING THE FRONT UP EACH RUN. GIVEN THAT
THE BETTER FORCING FOR ASCENT AND BEST ENERGY ASSOCIATED WITH THE
WAVE REMAIN EMBEDDED IN THE JET TO THE N...FEEL THAT QPF
GENERATION WOULD LIKELY BE DELAYED AND CLOSER TO THE TIMING
SUGGESTED BY THE ECMWF /MONDAY DAYTIME/. AS MENTIONED
EARLIER...PREVIOUS SHIFT THINKING IS CLOSE TO THIS AS WELL...SO
HAVE ONLY MADE MINOR ADJUSTMENTS THIS UPDATE. ONE THING THAT IS
GENERALLY ACCEPTED IS THAT WITH HIGH PRES SHIFTING
OFFSHORE...MOISTURE/SFC TO MID LVL TEMPS WILL BE GRADUALLY
INCREASING...WITH WARMER AND HUMID WX EXPECTED TO RETURN. THIS
WILL ALSO EFFECT THE APPROACHING COLD FRONT...AS INSTABILITY MAY
PLAY A FACTOR WITH TSTM POTENTIAL.

MID NEXT WEEK...
GIVEN THE TIMING DIFFERENCES OF THE COLD FRONT AND UPPER AIR
PATTERN...THERE IS SOME SUGGESTION THAT THE TIME MEAN JET MAY
SHIFT SRD ENOUGH TO ALLOW FOR SOME UNSETTELED CONDITIONS TO
LINGER INTO TUE. HOWEVER...THERE IS ACTUALLY SOME REASONABLE
AGREEMENT THAT DRY HIGH PRES WILL BUILD OVER ONCE GAIN BY WED.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

215 PM UPDATE...

OVERVIEW...MODERATE TO HIGH CONFIDENCE CONTINUES.
PREVAILING VFR BUT LOWERING TO MVFR IN SCATTERED TSTMS. A FEW
STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL
DOWNPOURS. LOW RISK OF AN ISOLATED TORNADO ALONG THE COAST NEAR
SEABREEZE FRONT. TSTMS WEAKEN AND MOVE TO THE SOUTH COAST EARLY
THIS EVENING BUT MAY LINGER JUST OFFSHORE THU. ANY MVFR TONIGHT IN
TSTMS AND FOG WILL IMPROVE FROM NORTH TO SOUTH TONIGHT AND THEN
IMPROVING TO VFR THU. LOW RISK MVFR MAY LINGER ALONG THE SOUTH
COAST.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VERY STRONG TSTM JUST NE OF LOGAN AT 215 PM. EXPECT MORE TSTMS AS
THE AFTN PROGRESSES WITH MVFR CONDITIONS BUT IMPROVING FROM NORTH
TO SOUTH THIS AFTERNOON. SHOULD BE VFR BY 00Z AND CONTINUING INTO
THU. LOW PROBABILITY OF BRIEF MVFR IN PATCHY FOG TONIGHT.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
SCATTERED SEVERE TSTMS THROUGH AT LEAST 00Z WITH RISK OF STRONG
WINDS...LARGE HAIL AND HEAVY DOWNPOURS. IMPROVING CONDITIONS FROM
NORTH TO SOUTH AFT 00Z. AREAS OF MVFR IN PATCHY FOG TONIGHT BUT
IMPROVING AFT 12Z THU.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT... MODERATE TO HIGH CONFIDENCE
VFR AFTER SKIES AND SHOWERS CLEAR.

FRIDAY AND SATURDAY...
HIGH CONFIDENCE VFR. LGT AND VRB WINDS. SEA-BREEZES ALONG SHORELINES.

SUNDAY...
HIGH CONFIDENCE VFR. RETURN SLY FLOW. APPROACHING COLD FRNT. PSBL
SHRA/TSRA YET LOW CONFIDENCE.

&&

.MARINE...

THIS AFTERNOON AND TONIGHT...
STRONG TSTMS WITH DAMAGING WINDS/LARGE HAIL AND TORRENTIAL
DOWNPOURS. STORMS WILL BE SLIDING NORTH TO SOUTH SLOWLY THIS
AFTERNOON AND SHOULD BE FOCUSED ALONG THE SOUTHERN WATERS THIS
EVENING AND OVERNIGHT. IMPROVING CONDITIONS ACROSS THE NORTHERN
WATERS.

THU...
QUIET WEATHER WITH COLD FRONT JUST OFFSHORE. HOWEVER TSTMS MAY
LINGER OVER THE SOUTHERN WATERS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT...A BUILDING SWELL S OF THE REGION MAY REACH
AROUND 5 FT THU INTO THU NIGHT...PARTICULARLY ON THE OUTER WATERS.
EXPECTING CONTINUED SCT SHOWERS/THUNDERSTORMS FOR THE EARLY
PD...PUSHING S THRU THE DAY AND WELL OFFSHORE BY EVNG.

FRIDAY INTO SUNDAY...
HIGH PRES IN CONTROL. ELY FLOW AROUND 10-15 KTS WITH SEAS REMAINING
BELOW 5 FT. WINDS WILL GRADUALLY TRANSITION OUT OF THE S LATE SAT
INTO SUN.

&&

.CLIMATE...
RECORD HIGHS FOR WED JUL 18...

BOS...98...1982
ORH...93...1982 AND PREVIOUS YEARS
BDL...99...1982
PVD...98...1999 AND PREVIOUS YEARS

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ003>006-
     010>013-017-026.
NH...NONE.
RI...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...NONE.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...NOCERA
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...NOCERA/DOODY
MARINE...NOCERA/DOODY
CLIMATE...
Hazardous weather outlook, Jul 18, 12:33 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1233 PM EDT WED JUL 18 2012

MAZ002-007>009-014>016-018>024-RIZ005>008-191645-
WESTERN FRANKLIN MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1233 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-191645-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1233 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-012-015-191645-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1233 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW RISK OF A FEW STRONG THUNDERSTORMS ALONG THE
MASSACHUSETTS AND NEW HAMPSHIRE BORDER. THE MAIN HAZARDS WITH ANY
STORMS WILL BE STRONG WINDS...HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003>006-010>013-017-026-RIZ001>004-191645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
1233 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 12:37 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1237 PM EDT WED JUL 18 2012

MAZ005>007-014-026-NHZ012-015-181730-
SOUTHEAST MIDDLESEX MA-NORTHWEST MIDDLESEX COUNTY MA-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1237 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR NASHUA...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TYNGSBORO...HUDSON...DUNSTABLE AND NASHUA AROUND 1245 PM EDT.
  PELHAM AND CHELMSFORD AROUND 1250 PM EDT.
  DRACUT AND LOWELL AROUND 1255 PM EDT.
  METHUEN AND TEWKSBURY AROUND 100 PM EDT.
  ANDOVER...LAWRENCE AND WILMINGTON AROUND 105 PM EDT.
  NORTH ANDOVER AROUND 110 PM EDT.
  NORTH READING...GEORGETOWN AND GROVELAND AROUND 115 PM EDT.
  MIDDLETON AROUND 120 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4281 7137 4278 7136 4277 7135 4276 7127
      4274 7124 4274 7118 4280 7118 4278 7096
      4251 7104 4267 7185 4283 7157
TIME...MOT...LOC 1633Z 282DEG 34KT 4273 7150

FRANK
Special weather statement, Jul 18, 1:50 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT WED JUL 18 2012

CTZ002-003-MAZ004-008>012-181830-
TOLLAND CT-HARTFORD CT-WESTERN HAMPDEN MA-NORTHERN WORCESTER MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-
150 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A FEW DEVELOPING STRONG THUNDERSTORMS ACROSS SOUTHWEST
MASSACHUSETTS AND NORTHERN CONNECTICUT.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 4224 7301 4225 7297 4228 7150 4226 7159
      4223 7160 4219 7158 4219 7152 4208 7155
      4203 7197 4203 7210 4201 7213 4190 7290
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4209 7307
TIME...MOT...LOC 1746Z 269DEG 26KT 4215 7208

FRANK
Local storm report, Jul 18, 2:10 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             PEABODY                 42.53N  70.97W
07/18/2012  E1.25 INCH       ESSEX              MA   AMATEUR RADIO

&&

XXX
Local storm report, Jul 18, 2:35 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             DRACUT                  42.67N  71.30W
07/18/2012  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0155 PM     FUNNEL CLOUD     PEABODY                 42.53N  70.97W
07/18/2012                   ESSEX              MA   AMATEUR RADIO

0200 PM     HAIL             LYNNFIELD               42.54N  71.04W
07/18/2012  E0.88 INCH       ESSEX              MA   AMATEUR RADIO

0203 PM     HAIL             PEABODY                 42.53N  70.97W
07/18/2012  E1.25 INCH       ESSEX              MA   AMATEUR RADIO

0214 PM     HAIL             SWAMPSCOTT              42.47N  70.89W
07/18/2012  E1.00 INCH       ESSEX              MA   TRAINED SPOTTER

0215 PM     HAIL             NAHANT                  42.42N  70.92W
07/18/2012  E1.50 INCH       ESSEX              MA   TRAINED SPOTTER

&&

XXX

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:23 PM EDTSpecial Weather StatementBOXEssex67 min
Jul 18, 12:37 PM EDTSpecial Weather StatementBOXMiddlesex53 min
Jul 18, 12:41 PM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 2 more6 hr
Jul 18, 12:54 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex66 min
Jul 18, 1:21 PM EDTSpecial Marine WarningBOX84 min
Jul 18, 1:29 PM EDTFlash Flood WarningBOXEssex, Middlesex98 min
Jul 18, 1:43 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk36 min
Jul 18, 1:45 PM EDTSpecial Marine WarningBOX60 min
Jul 18, 1:50 PM EDTSpecial Weather StatementBOXHampden40 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester56 min
Jul 18, 2:04 PM EDTTornado WarningBOXEssex, Suffolk12 min
Jul 18, 2:21 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk39 min
Jul 18, 2:21 PM EDTSevere Thunderstorm WarningBOXHampden54 min
Jul 18, 2:24 PM EDTFlash Flood WarningBOXHampden, Worcester3 hr
Jul 18, 2:30 PM EDTSpecial Marine WarningBOX90 min
Jul 18, 2:39 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester51 min
Jul 18, 2:44 PM EDTSevere Thunderstorm WarningBOXHampden, Norfolk, Worcester61 min
Jul 18, 3:09 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Worcester51 min
Jul 18, 3:46 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Norfolk, Plymouth59 min
Jul 18, 4:25 PM EDTSpecial Marine WarningBOX80 min
Jul 18, 4:42 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth36 min
Jul 18, 5:08 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk52 min
Jul 18, 5:24 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Suffolk78 min
Jul 18, 5:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk48 min
Jul 18, 5:30 PM EDTSpecial Marine WarningBOX54 min
Jul 18, 6:08 PM EDTSpecial Marine WarningBOX67 min
Jul 18, 6:27 PM EDTSpecial Weather StatementBOXEssex33 min
Jul 18, 4:57 PM EDTSevere Thunderstorm WarningBOXProvidence13 min
Jul 18, 2:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region61 min

Nearby

Special Marine Warnings in Massachusetts, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.